Alert archive / Alabama / Red Flag Warnings in 2010

Red Flag Warning 7, NWS Birmingham, AL

February 18, 201016 counties in Alabama

NWS Birmingham, AL issued this red flag warning at Feb 18, 2010, 6:26 AM CST for 16 counties in Alabama. It took effect at Feb 18, 2010, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 18, 2010, 6:26 AM CST (12:26 UTC)
In effect from
Feb 18, 2010, 12:00 PM CST
Expired
Feb 18, 2010, 5:00 PM CST
In force
5 hr
Issued by
NWS Birmingham, AL

Counties Autauga County, AL, Barbour County, AL, Bullock County, AL, Dallas County, AL, Elmore County, AL, Greene County, AL, Hale County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Montgomery County, AL, Perry County, AL, Pike County, AL, Russell County, AL, Sumter County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 0.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2010-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2010-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1678 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

226 
WWUS84 KBMX 181226
RFWBMX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
626 AM CST THU FEB 18 2010

...DRY CONDITIONS EXPECTED THIS AFTERNOON FOR SOUTHERN PORTIONS
OF CENTRAL ALABAMA...

ALZ045>050-182300-
/O.UPG.KBMX.FW.A.0007.100218T1800Z-100219T0000Z/
/O.NEW.KBMX.FW.W.0007.100218T1800Z-100218T2300Z/
MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
626 AM CST THU FEB 18 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

HIGH PRESSURE WITH WARMING TEMPERATURES AND DEW POINTS IN THE
TEENS WILL ALLOW RELATIVE HUMIDITY VALUES TO FALL INTO THE LOWER
20S THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
WINDS...LOW RELATIVE HUMIDITY...AND WARMING TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE
CONTACT THE ALABAMA FORESTRY COMMISSION AT
WWW.FORESTRY.ALABAMA.GOV.

&&

$$

ALZ030>033-039>044-182300-
/O.NEW.KBMX.FW.W.0007.100218T1800Z-100218T2300Z/
SUMTER-GREENE-HALE-PERRY-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-
626 AM CST THU FEB 18 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON. 

HIGH PRESSURE WITH WARMING TEMPERATURES AND DEW POINTS IN THE
TEENS WILL ALLOW RELATIVE HUMIDITY VALUES TO FALL INTO THE LOWER
20S THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
WINDS...LOW RELATIVE HUMIDITY...AND WARMING TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE
CONTACT THE ALABAMA FORESTRY COMMISSION AT
WWW.FORESTRY.ALABAMA.GOV.

&&

$$

08/MNK

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Feb 18, 5:22 AM CST, 1 hour 4 minutes earlier.

Area forecast discussion, Feb 18, 5:22 AM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
522 AM CST THU FEB 18 2010

.UPDATE...AVIATION DISCUSSION.

&&

.DISCUSSION...

SUB-FREEZING TEMPERATURES EARLY THIS MORNING WILL WARM QUICKLY DUE
TO ABUNDANT SUNSHINE AND WEAKENING COLD AIR ADVECTION. HIGHS TODAY
WILL STILL BE WELL BELOW NORMAL...BUT THE TREND HEADING INTO THE
WEEKEND WILL BE WARMER TEMPERATURES AS UPPER FLOW BECOMES ZONAL BY
FRIDAY AND LOW LEVEL FLOW WILL SWING AROUND TO A SOUTHERLY DIRECTION.

MODELS CONTINUE TO SHOW A WEAK SURFACE FRONT STALLING OUT OVER
EXTREME NORTH ALABAMA ON SATURDAY. THIS FRONT WILL BE MOISTURE
STARVED AND EXPECT ONLY A FEW SHOWERS TO DEVELOP NORTH OF I-20.
MAIN SYSTEM DEVELOPS OVER THE SOUTHERN PLAINS STATES SATURDAY
NIGHT AND PUSHES QUICKLY EASTWARD ACROSS THE GULF COAST REGION ON
SUNDAY AND MONDAY. THE DEEPENING SURFACE LOW WILL HELP PULL GULF
MOISTURE NORTHWARD AND SET THE STAGE FOR WIDESPREAD SHOWERS AND
POSSIBLY A FEW THUNDERSTORMS SUNDAY NIGHT AND INTO EARLY MONDAY.
EVEN THOUGH THIS SYSTEM WILL BE PUSHING THROUGH ALABAMA AT
NIGHT...THERE IS ENOUGH SHEAR AND A DECENT LOW LEVEL JET FOR THE
POSSIBILITY OF THUNDERSTORMS...MAINLY SOUTH OF I-20. MAIN CHANGE
TO FORECAST WAS TO RAISE POPS SUNDAY NIGHT AND INTRODUCE SMALL
CHANCE OF THUNDERSTORMS.

MODELS MOVE THIS SYSTEM THROUGH FAIRLY QUICKLY AND RAIN SHOULD BE
MOSTLY OUT OF AREA BY MONDAY AFTERNOON.  COLDER TEMPERATURES WILL
INVADE AREA AGAIN BEHIND FRONT...BUT CERTAINLY NOT AS COLD AS
PREVIOUS OUTBREAKS. COLDER AND DRY CONDITIONS TUESDAY AND WEDNESDAY.

58/ROSE

&&

.AVIATION...12Z TAF DISCUSSION.

VFR CONDITIONS WITH LIGHT WNW WINDS THROUGH THE PERIOD AS HIGH
PRESSURE SETTLES INTO THE REGION.

REMINDER NOTE: WILL CONTINUE TO INCLUDE THE LINE (AMD LTD TO VIS
WIND AND WX) FOR KEET DUE TO CONTINUED CONCERN OVER THE CEILOMETER.
THE CEILOMETER WILL BE IN TESTING PHASE THROUGH FEBRUARY.

14

&&

.FIRE WEATHER...DISCUSSION.

HIGH PRESSURE WILL REMAIN OVER THE AREA THROUGH FRIDAY...WITH TEMPS
GRADUALLY WARMING THROUGH THE END OF THE WEEK. WARMER TEMPS COMBINED
WITH LOW DEW POINTS WILL ALLOW RH VALUES TO DROP INTO THE LOWER 20S
FOR SEVERAL HOURS ACROSS SOUTH ALABAMA. THIS WILL LEAD TO HAZARDOUS
BURN CONDITIONS IN THIS AREA. A RED FLAG WARNING WILL BE ISSUED FOR
SOUTH CENTRAL ALABAMA.

A FRONTAL SYSTEM WILL APPROACH THE AREA FRIDAY AND AGAIN ON
SUNDAY...LEADING TO INCREASING HUMIDITIES AS THE LOW LEVEL FLOW
BECOMES SOUTHERLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     49  24  57  25  55 /   0   0   0  10  10
ANNISTON    52  28  58  27  59 /   0   0   0   0  10
BIRMINGHAM  51  28  57  33  58 /   0   0   0  10  10
TUSCALOOSA  54  26  59  32  60 /   0   0   0  10  10
CALERA      53  29  57  31  58 /   0   0   0   0  10
AUBURN      51  28  59  33  61 /   0   0   0   0  10
MONTGOMERY  57  28  60  33  64 /   0   0   0   0  10
TROY        56  25  61  27  65 /   0   0   0   0  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...

RED FLAG WARNING SOUTHERN PORTIONS OF CENTRAL ALABAMA FROM NOON TO
5 PM TODAY.

&&
Hazardous weather outlook, Feb 18, 6:00 AM CST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
600 AM CST THU FEB 18 2010

ALZ011>015-017>050-191200-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
600 AM CST THU FEB 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

LOW RELATIVE HUMIDITIES TODAY WILL CREATE FIRE WEATHER CONCERNS
ACROSS THE SOUTHERN THIRD OF CENTRAL ALABAMA THIS AFTERNOON. A RED
FLAG WARNING HAS BEEN ISSUED FROM NOON UNTIL 5 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

Nearby

Red Flag Warnings in Alabama, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.